Does anyone take Depacoat. Not sure of the spelling

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Sep 2003
Total Posts : 638
   Posted 10/27/2008 8:40 PM (GMT -6)   
hi everyone,
my fiance takes depacoat and is loosing lots of hair. every shower more falls out. has anyone else suffered from this side effect. not sure of the dose.
but very nervous about it.
thanks for any help
~~ Donna ~~
Diagnosed with UC in 1987 at age 16
Imuran ~ 2 1/2 pills a day,Pentasa 2x4 a day
Lexapro ~ 20 mgs daily for sanity  :-)

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 10/27/2008 8:42 PM (GMT -6)   
Hi Donna -- I have heard of that with Depakote. Talk to your doc. It should stop if he stops taking the med.

Co-Moderator, Bipolar Forum
Bipolar II

Georgie Girl
Regular Member

Date Joined May 2008
Total Posts : 319
   Posted 10/27/2008 10:00 PM (GMT -6)   

I took Depakote for two and a half months this spring.  I had hair loss, constant hunger, and pains in the upper right quadrant of my abdomen which ended when I stopped the Depakote.  If it's any consolation, my pdoc told me that the hair often comes back in thicker.  Others have said their straight hair changed to curly after taking Depakote.  I don't see how that can happen and alas, it didn't happen to me. 

Georgie Girl


Georgie Girl

Precious Gem
Veteran Member

Date Joined Oct 2008
Total Posts : 1139
   Posted 10/28/2008 3:31 PM (GMT -6)   
I was on Depakote for 3 days and became very sick to my stomach.  I do not tolerate pharmaceuticals well and have a super high metabolism.  It did not work for me, but neither did lithium, lamictal, thorizen or seroquel.  Just started trileptal, only been on a week, feeling a little better but NO SIDE EFFECTS.  My problem is mostly mania not depression though I am a rapid cycler. 
Hope you find the right med, do not give up.

Veteran Member

Date Joined May 2008
Total Posts : 1081
   Posted 10/29/2008 8:42 PM (GMT -6)   
Dear Sunshine; I undersyood from my pdoc at the time I was taking Valporic Acid (Depakote) that I needed Selenium supplements. Also you should be titrated up to effective dose.It worked for me at that time very well.

New Member

Date Joined Oct 2008
Total Posts : 9
   Posted 10/29/2008 10:05 PM (GMT -6)   
my fiance takes depacoat and is loosing lots of hair. every shower more falls out.
very Serious

Post Edited By Moderator (serafena) : 10/29/2008 9:20:25 PM (GMT-6)

Regular Member

Date Joined Nov 2008
Total Posts : 26
   Posted 11/15/2008 12:30 AM (GMT -6)   
Wow. Did not know it causes hair loss..but my brother takes it and his hair is real go figure. Depakote just made me have too much brain fog. Good for many though.

olivia of course
Veteran Member

Date Joined Jul 2006
Total Posts : 1523
   Posted 11/15/2008 3:27 PM (GMT -6)   
I've been on Depakote for about 3 months now and not had hair loss out of the ordinary. But it is one of the most common side effects people experirnce, I heard it eventually goes away.

Bipolar Co-Moderator
Donate to HealingWell at

Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.

Georgie Girl
Regular Member

Date Joined May 2008
Total Posts : 319
   Posted 11/15/2008 4:52 PM (GMT -6)   
I posted earlier that I experienced hair loss with Depakote.  I have been off of it for over three months and my hair has come back thicker and slightly wavy, which it never was before. 

Georgie Girl

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 5:49 AM (GMT -6)
There are a total of 2,710,948 posts in 298,941 threads.
View Active Threads

Who's Online
This forum has 153507 registered members. Please welcome our newest member, agusyxuk.
210 Guest(s), 5 Registered Member(s) are currently online.  Details
KMullen, BreRosie, Lynnwood, Bobby Mac, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer